# SDR QMLA2023092520075

- Difficulty date: September 23, 2023
- Submitted: September 25, 2023
- Operation: Air carrier
- Aircraft: N102HN
- Make and model: Urocop EC135P1
- Aircraft serial: 0159
- Aircraft time: 12,028 hours, 42,682 cycles
- Engine: Pwa PW206B
- Engine time: 11,397 hours, 7,679 cycles
- System (JASC): 7600 · Engine Controls
- Part: Unknown
- Part number: UNKNOWN
- Condition: Unknown
- Location: Unknown
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: D

## Discrepancy

DEPARTED BASE AT 1254 TO CAMDEN CLARK FOR PATIENT TRANSFER TO RUBY.  APPROXIMATELY HALFWAY TO CAMDEN GOT #2 ENG MANUAL AND FADEC FAIL CAUTION LIGHTS AND MINOR SPLIT IN FLI 1/2 NEEDLES.  TOLD THE CREW ABOUT THE CAUTIONS AND INFORMED THEM THAT THIS IS NOT A MAJOR PROBLEM.  INFORMED THEM THAT WE WOULD NOT BE LANDING AT CAMDEN AND WILL BE GOING TO KPKB.  NURSE ASKED IF RETURNING TO BASE WAS AN OPTION (I18) AND DETERMINED THAT WAS A BETTER OPTION.  INDICATIONS WERE STILL WITHIN LIMITS (NR/TQ/TOT/N1) WITH A MINOR SPLIT IN 1/2 FLI NEEDLES.  INITIATED A LEFT HAND TURN BACK TO BASE, SLOWED AIRSPEED TO APPROXIMATELY 100KIAS, AND ENGAGED NAV/ALT WHILE MEDIC CALLED MED BASE AND INFORMED THEM OF SITUATION.  WHEN ESTABLISHED IN STABLE FLIGHT REGIME HEADING BACK TO BASE, HANDED MEDIC THE CHECKLIST AND ASKED HIM TO FIND FADEC FAILURE TO CONFIRM EP BEFORE MOVING ANY TWIST GRIPS.  MYSELF AND MEDIC READ/TALKED THROUGH EMERGENCY PROCEDURE.  CONFIRMED #2 FADEC FAILURE BY VERIFYING #2 CAUTION SEGMENTS AND COLLECTIVE CHANGES/NEEDLE MOVEMENT.  IDENTIFIED #2 TWIST GRIP, PRESSED IDLE STOP RELEASE, AND DECREASED TWIST GRIP TO SET #2 ENGINE N1 TO 80%.  CONTINUED FLIGHT TO I18 AND BRIEFED CREW THAT WE WILL BE MAINTAINING SINGLE ENGINE AIRSPEED AND SHOOTING THE APPROACH TO RNWY 22 IN A SINGLE ENGINE/RUN ON LANDING PROFILE, IN CASE #2 ENGINE DETERIORATED.  EXECUTED APPROACH AND AS DECELERATING TO A HOVER THE FLI NEEDLES SPLIT AND GOT A LIMIT LIGHT AND AUDIBLE “GONG”.  #1 NEEDLE HAD EXCEEDED 12 FLI, BUT DID NOT SEE IT ABOVE 20 SECOND LIMIT “DOT”.  REMAINED IN THIS RANGE FOR APPROXIMATELY 2 SECONDS.  REDUCED COLLECTIVE AND POWER STABILIZED IN 2.5 MINUTE OEI RANGE AND LIMIT LIGHT EXTINGUISHED.  HOVERING WITH A RIGHT CROSSWIND, APPLIED LEFT PEDAL TO TURN AND GOT LIMIT/”GONG” BELOW “DOT” FOR APPROXIMATELY 1 SECOND.  DECIDED TO HOVER TO PARKING IN OEI, WAS ABLE TO ALTERNATE BELOW OEI MAX CONTINUOUS AND INTO 2.5 MINUTE OEI LIMIT, SO DID NOT MAKE ANY #2 ENGINE TWIST GRIP ADJUSTMENTS.  I KNEW I WAS UNDER OEI OPERATION LIMITS BECAUSE HAD 24% TORQUE INDICATED ON #2 ENGINE, NO LIMIT LIGHT OR “GONG” WHEN OPERATING OVER AEO MAXIMUM TAKE OFF POWER, AND HAD 2.5 MINUTE COUNT DOWN PRESENT WHEN OVER OEI CONTINUOUS POWER LIMIT.  HOVERED INTO PARKING AND HAD 1 MINUTE 9 SECONDS LEFT IN OEI RANGE WHEN STARTED LANDING ON DOLLY.  COMPLETED LANDING APPROXIMATELY 10 SECONDS LATER.  RETARDED #2 TWIST GRIP TO IDLE AS LOWERING COLLECTIVE THEN COMPLETED ACFT SHUTDOWN.
